MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240030120
Medical Device Problem Codes Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this 3x12 embold fibered embolic device was returned with the perforations intact, wedge lock removed, with the delivery wire in the delivery sheath.The device was examined visually and microscopically to reveal the coil was detached from the coupler and stretched in the delivery sheath.Both couplers were bent and remained connected by the pull wire.The damage would have contributed to the resistance felt by the user, preventing the device from advancing.
 
Event or Problem Description
Reportable based on analysis completed on 04apr2025.The returned device evaluation revealed the coil was detached from the coupler.It was reported that the device was difficult to advance.This 3x12 embold fibered embolic device was selected for use during a renal artery embolization procedure.During the procedure, the physician selected the renal artery with a renegade stc 130 cm with minimal difficulty.It was noted there was some tortuous anatomy.They flushed the renegade stc prior to advancing this embold coil, then loaded and advanced the coil in normal fashion.Resistance was met when the coil approached the distal end of the renegade stc.They attempted to form the coil in the vessel and met resistance again.They opted to recapture the coil, and try a smaller and shorter embold coil, which advanced and deployed in the patient without difficulty.There were no patient complications as a result of the event.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21922907
Report Number2124215-2025-21589
Device Sequence Number8795504
Product Code KRD
UDI-Device Identifier08714729983552
UDI-Public(01)08714729983552(17)261025(10)32725957
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240030120
Device Catalogue NumberM001394240030120
Device Lot Number0032725957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale